Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 333, NWS Kansas City, MO

August 20, 2011Atchison County, Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 20, 2011, 12:13 AM CDT for Atchison County, Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 12:13 AM CDT (05:13 UTC)
Expired
Aug 20, 2011, 1:00 AM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Atchison County, KS, Leavenworth County, KS, Wyandotte County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 12:13 AM CDTHAIL 15 Nne Mclouth, KS
Aug 20, 12:15 AM CDTHAIL 4.25Easton Ks, KSHAIL UP TO THE SIZE OF SOFTBALLS LASTED FOR APPROXIMATELY 10 MINUTES THEN DROPPED DOWN TO AROUND GOLFBALL SIZE. WINDOWS BROKEN OUT OF A HOUSE.
Aug 20, 12:34 AM CDTHAIL 4.5Leavenworth, KSCAR WINDOWS BROKEN OUT.
Aug 20, 12:40 AM CDTTSTM WND DMGN Leavenworth, KSPOWER OUT IN MUCH OF NORTH HALF OF LEAVENWORTH CITY. ROOF TO SOMETHING BLOWN OFF AND LANDED ON HWY 73. TREES DOWN BLOCKING 73 AND 92 HWYS.
Aug 20, 12:50 AM CDTTSTM WND DMGLeavenworth, KSSEVERAL POWERLINES DOWN IN CITY. LARGE POWER OUTAGE ACROSS THE CITY.
Aug 20, 12:50 AM CDTTSTM WND DMGN Leavenworth, KS900 BLOCK OF 12TH ST LARGE TREE OVER ROAD. SEVERAL REPORTS OF TREES AND POWERLINES DOWN ACROSS THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS53 KEAX 200513
SVREAX
KSC005-103-209-MOC165-200600-
/O.NEW.KEAX.SV.W.0333.110820T0513Z-110820T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  CENTRAL PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 100 AM CDT

* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...AND GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR
  EASTON...OR 11 MILES WEST OF LEAVENWORTH...AND MOVING SOUTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTON...LEAVENWORTH...LANSING...PLATTE CITY...BASEHOR...TRACY...
  JARBALO...FORT LEAVENWORTH...BEVERLY...STILLINGS...EAST
  LEAVENWORTH...FAIRMOUNT...FARLEY...PIPER...WALDRON AND WOLCOTT.

AT 1134 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 2 
MILES NORTHWEST OF NORTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3945 9518 3943 9472 3907 9483 3926 9519
      3937 9519
TIME...MOT...LOC 0513Z 303DEG 23KT 3934 9508
WIND...HAIL 60MPH 1.75IN

$$

MJ
3 follow-up statements
500 
WWUS53 KEAX 200535
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1235 AM CDT SAT AUG 20 2011

KSC005-103-209-MOC165-200600-
/O.CON.KEAX.SV.W.0333.000000T0000Z-110820T0600Z/
LEAVENWORTH KS-WYANDOTTE KS-ATCHISON KS-PLATTE MO-
1235 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PLATTE...SOUTHEASTERN ATCHISON...WESTERN WYANDOTTE AND NORTHERN
LEAVENWORTH COUNTIES UNTIL 100 AM CDT...

AT 1232 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND
DESTRUCTIVE HAIL UP TO TWO INCHES IN DIAMETER.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTON TO LEAVENWORTH TO
LANSING...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BASEHOR...LANSING...PLATTE CITY...TRACY...BEVERLY...EAST
  LEAVENWORTH...FARLEY...PIPER...WALDRON AND WOLCOTT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 13 TO 18...27 TO 31.
  I-29 BETWEEN MILE MARKERS 17 AND 24.

AT 1215 AM CDT...GOLFBALL TO SOFTBALL SIZE HAIL FELL IN EASTON 
KANSAS BREAKING OUT WINDOWS. POWERLINES WERE ALSO REPORTED DOWN IN 
EASTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3945 9518 3943 9472 3907 9483 3926 9519
      3937 9519
TIME...MOT...LOC 0534Z 281DEG 23KT 3943 9488 3931 9488
          3921 9493
WIND...HAIL 60MPH 2.00IN

$$

MJ
282 
WWUS53 KEAX 200547
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 AM CDT SAT AUG 20 2011

KSC005-103-209-MOC165-200600-
/O.CON.KEAX.SV.W.0333.000000T0000Z-110820T0600Z/
LEAVENWORTH KS-WYANDOTTE KS-ATCHISON KS-PLATTE MO-
1247 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PLATTE...SOUTHEASTERN ATCHISON...WESTERN WYANDOTTE AND NORTHERN
LEAVENWORTH COUNTIES UNTIL 100 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TRACY TO 5
MILES NORTHWEST OF WEATHERBY LAKE TO BASEHOR...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIPER...WALDRON AND WOLCOTT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 13 TO 18...27 TO 31.
  I-29 BETWEEN MILE MARKERS 17 AND 24.

AT 1215 AM...THE PUBLIC REPORTED SOFTBALL SIZE HAIL EAST OF ASTON. 
AT 1215 AM...THE PUBLIC REPORTED SOFTBALL SIZE HAIL EAST OF ASTON KS.
AT 1234 AM...TRAINED WEATHER SPOTTERS REPORTED 4.50 INCH HAIL IN 
LEAVENWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3945 9518 3943 9472 3907 9483 3926 9519
      3937 9519
TIME...MOT...LOC 0547Z 281DEG 23KT 3941 9479 3927 9477
          3916 9487
WIND...HAIL 60MPH 2.75IN

$$

MJ
618 
WWUS53 KEAX 200549
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 AM CDT SAT AUG 20 2011

KSC005-200559-
/O.CAN.KEAX.SV.W.0333.000000T0000Z-110820T0600Z/
ATCHISON KS-
1249 AM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATCHISON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3943 9496 3943 9472 3912 9482 3915 9497
      3932 9494
TIME...MOT...LOC 0549Z 281DEG 23KT 3941 9477 3927 9476
          3915 9485

$$

KSC103-209-MOC165-200600-
/O.CON.KEAX.SV.W.0333.000000T0000Z-110820T0600Z/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
1249 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PLATTE...NORTHWESTERN WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES
UNTIL 100 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH...AND LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TRACY TO 5 
MILES NORTHWEST OF WEATHERBY LAKE TO BASEHOR...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOLCOTT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 14 TO 18...27 TO 30.
  I-29 BETWEEN MILE MARKERS 17 AND 23.

AT 1215 AM...THE PUBLIC REPORTED SOFTBALL SIZE HAIL EAST OF ASTON. 
AT 1215 AM...THE PUBLIC REPORTED SOFTBALL SIZE HAIL EAST OF ASTON KS.
AT 1234 AM...TRAINED WEATHER SPOTTERS REPORTED 4.50 INCH HAIL IN 
LEAVENWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3943 9496 3943 9472 3912 9482 3915 9497
      3932 9494
TIME...MOT...LOC 0549Z 281DEG 23KT 3941 9477 3927 9476
          3915 9485
WIND...HAIL 60MPH 2.75IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:52 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 19, 9:52 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT FRI AUG 19 2011

.DISCUSSION...

HAVE ISSUED A FLASH FLOOD WATCH THROUGH MID SATURDAY MORNING FOR
NW/WEST CENTRAL MO AND ADJACENT EASTERN KS. DUE TO THE WIDESPREAD
HEAVY RAINS LAST NIGHT MUCH OF THIS AREA IS NEARLY SATURATED WITH
ONE HOUR FLASH FLOOD GUIDANCE VALUES THREE QUARTERS OF AN INCH OR
LESS. A LARGE AND EXPANDING MCS OVER NORTHERN AND CENTRAL KS IS
EXPECTED TO MERGE WITH THE CONVECTION OVER NORTHWEST MO OVERNIGHT.
PROGS ARE FORECASTING THE LOW LEVEL JET TO VEER AND FEED MOISTURE
INTO THE BACKSIDE OF THE MCS BY THE TIME IT REACHES THE CWA. THIS
WOULD PROMOTE REPEAT CONVECTION AND ENHANCE THE THREAT OF HEAVY
RAINS. ONE HALF TO ONE INCH OF RAIN IS LIKELY WITH LOCALIZED AMOUNTS
UP TO 2 INCHES POSSIBLE WITHIN THE FLASH FLOOD WATCH.

MJ

&&

.PREV DISCUSSION...

SUBTROPICAL MOISTURE FEED CONTINUES TO STREAM FROM THE DESERT
SOUTHWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. FURTHER EAST
ACROSS FAR EASTERN KANSAS AND NORTHWEST MISSOURI...SFC RIDGING
COUPLED WITH LARGE SCALE SUBSIDENCE HAS RESULTED IN MOSTLY SUNNY
SKIES ACROSS THE AREA THIS AFTERNOON. HOWEVER...THIS MAY BE SHORT
LIVED AS ATTENTION TURNS TO THE CENTRAL PLAINS TONIGHT. A STALLED
FRONTAL BOUNDARY EXTENDING FROM PORTIONS OF CENTRAL MISSOURI WESTWARD
TO EASTERN COLORADO WILL SERVE AS A FOCUS FOR THUNDERSTORM INITIATION
LATER THIS AFTERNOON AND EVENING ACROSS WESTERN KANSAS. THIS ACTIVITY
SHOULD INCREASE IN COVERAGE TONIGHT AS THE NOCTURNAL LLJ STRENGTHENS
ACROSS CENTRAL KANSAS. GIVEN THE EXPECTED STEERING FLOW AND PROGGED
CORFIDI VECTORS...EXPECT A THUNDERSTORM COMPLEX TO PROPAGATE EASTWARD
INTO EASTERN KANSAS/WESTERN MISSOURI LATE TONIGHT INTO THE EARLY
MORNING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...SUFFICIENT INSTABILITY AND SHEAR MAY BE PRESENT FOR
A STRONG WIND GUST THREAT.

A WEAKENING THUNDERSTORM COMPLEX SHOULD PERSIST THROUGH THE MORNING
HOURS ACROSS PORTIONS OF NORTHERN INTO CENTRAL MISSOURI. DURING THE
DAY SATURDAY...SECONDARY VORT MAX ROTATING AROUND THE PARENT
NEGATIVE HEIGHT ANOMALY ACROSS HUDSON BAY WILL SEND A COLD FRONT
SOUTHWARD INTO THE FORECAST AREA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY ALONG AND
AHEAD OF THE FRONTAL BOUNDARY. SHOULD SUFFICIENT DESTABILIZATION
TAKE PLACE...ADEQUATE VERTICAL WIND SHEAR SHOULD BE IN PLACE FOR
ORGANIZED STORM MODES AND ASSOCIATED SEVERE WEATHER THREATS DURING
THE AFTERNOON HOURS...MAINLY LARGE HAIL AND DAMAGING WINDS.

GIVEN THE RECENT HEAVY RAINFALL EXPERIENCED OVERNIGHT...ADDITIONAL
RAINFALL WILL LEAD TO POTENTIAL FLASH FLOODING ISSUES...ESPECIALLY
GIVEN PW VALUES AT OR ABOVE 2 INCHES THROUGH SATURDAY. THUNDERSTORM
ACTIVITY SHOULD EXIT THE AREA BY SATURDAY NIGHT WITH DRIER WEATHER
EXPECTED FOR SUNDAY.

DEROCHE

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

NORTHWEST FLOW CONTINUES TO USHER IN SHORTWAVES EARLY IN THE COMING
WORK WEEK. HIGHLY AMPLIFIED UPPER LOW OVER HUDSON BAY AND RIDGE OVER
WESTERN US WILL DOMINATE THE PATTERN THROUGH THE WEEK. WEAKENING
FLOW ALOFT BY MID TO LATE WEEK WILL LEAD TO DRIER CONDITIONS AS THE
SHORTWAVES RIDE FURTHER NORTH. THE ECMWF POSITIONING OF THE UPPER
RIDGE SEEMS TOO FAR EAST SO BELIEVE THE GFS SOLUTION BY THURSDAY IS
MORE REALISTIC. THIS COULD MEAN TEMPERATURES COOL DOWN BY END OF THE
WEEK BUT A LITTLE EARLY TO TELL IF RIDGE AXIS WILL STAY WEST AS
ADVERTISED BY THE GFS. ADOLPHSON

&&

.AVIATION...

FOR THE 00Z TAFS...AN EAST-WEST FRONTAL BOUNDARY WILL LIE FROM
CENTRAL KS THROUGH CENTRAL MO THROUGH SATURDAY. UNCERTAINTY ON
TIMING FOR INITIAL WAVE OF  THUNDERSTORMS LATER TONIGHT. SHORT RANGE
MODELS HAVE NOT HANDLED THE NEBRASKA CONVECTION WELL WHILE THE
ACTIVITY OVER THE WESTERN HALF OF KS APPEARS TO BE PROGRESSING EAST
A TAD FASTER THAN FORECAST. EXPECTATION IS THE KS ACTIVITY WILL
MERGE WITH ANY ACTIVITY ACROSS SOUTHEAST NEB/NORTHEAST KS LATE THIS
EVENING. MODELS A BIT MORE IN AGREEMENT LATER TONIGHT SO SEE NO
REASON TO DEVIATE MUCH WITH THE PREVIOUS FORECAST FOR THE OVERNIGHT
HOURS. VFR CONDITIONS TILL EARLY SATURDAY MORNING WHEN LOW LEVELS
SHOULD BE SATURATED ENOUGH TO ALLOW FOR MVFR CEILINGS. WILL HOLD
ONTO RAIN A BIT LONGER IN THE MORNING. SEE NO CLEAR CUT TIME FOR
PRECIPITATION CHANCES TO END SO WILL CARRY CHANCE POPS DURING THE
AFTERNOON HOURS FOR REDEVELOPMENT.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     MORNING FOR MOZ021-022-028>030-037-038.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ001>005-
     011>014-020.

KS...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     MORNING FOR KSZ103>105.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ025-102.
&&

WFO EAX
Hazardous weather outlook, Aug 19, 7:02 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT FRI AUG 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
702 PM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING
AS A THUNDERSTORM COMPLEX MOVES OUT OF NORTHERN AND CENTRAL KANSAS.
THE SEVERE THREAT LOOKS TO BE MINIMAL AT THIS TIME...BUT IT APPEARS
THAT THE STORMS MAY BE ABLE TO PRODUCE SMALL HAIL AND GUSTY WINDS
WITH LOCALLY HEAVY RAIN. AREAS THAT HAVE THE GREATEST POTENTIAL TO
RECEIVE STORMS ARE ALONG AND NORTH OF A LINE FROM CLINTON TO PRINCETON.
LOCALLY HEAVY RAIN WITH THESE STORMS COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING ACROSS
PORTIONS OF THE OUTLOOK AREA. THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS WITH AN ISOLATED STORM OR TWO POSSIBLY BECOMING
SEVERE. DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE
STRONGER STORMS. IN ADDITION...MINOR FLOODING WILL BE POSSIBLE...
ESPECIALLY FOR AREAS THAT RECEIVED HEAVY RAIN FROM THURSDAY AND
FRIDAY NIGHTS STORMS.

PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER REMAINS
LOW...HOWEVER SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL
HAIL ALONG WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. ANY REPORTS OF HEAVY
RAINFALL WOULD BE APPRECIATED.

MJ

In the hours before

Special weather statement, Aug 19, 10:59 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT FRI AUG 19 2011

KSZ025-102-200445-
ATCHISON KS-DONIPHAN KS-
1059 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN AND
ATCHISON COUNTIES UNTIL 1145 PM CDT...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROBINSON TO HORTON
TO WHITING...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ATCHISON...MUSCOTAH...EFFINGHAM...LANCASTER...HURON...ARRINGTON...
  FARMINGTON AND CUMMINGS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3965 9557 3966 9556 3966 9534 3975 9534
      3959 9507 3958 9508 3958 9511 3956 9511
      3954 9511 3942 9519 3941 9521 3942 9557
      3942 9558
TIME...MOT...LOC 0359Z 315DEG 25KT 3979 9535 3966 9547
          3955 9564

MJ
Local storm report, Aug 19, 11:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     HAIL             2 NW NORTONVILLE        39.44N 95.36W
08/19/2011  E1.00 INCH       ATCHISON           KS   TRAINED SPOTTER

&&

DPH
Local storm report, Aug 19, 11:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 PM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             MUSCOTAH                39.55N 95.52W
08/19/2011  E1.50 INCH       ATCHISON           KS   LAW ENFORCEMENT

            SEVERAL HOMES WITH BROKEN WINDOWS DUE TO WIND-DRIVEN HAIL

&&

DPH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:35 PM CDTFlash Flood WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Wyandotte9 hr
Aug 19, 10:59 PM CDTSpecial Weather StatementEAXAtchison46 min
Aug 19, 11:04 PM CDTSevere Thunderstorm WarningEAXAtchison41 min
Aug 19, 11:34 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth41 min
Aug 20, 12:45 AM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte45 min
Aug 20, 1:16 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth29 min
Aug 20, 1:25 AM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth5 hr
Aug 20, 1:46 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte5 hr
Aug 20, 1:52 AM CDTSpecial Weather StatementEAXJohnson, Wyandotte38 min
Aug 20, 2:02 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte43 min
Aug 20, 5:21 AM CDTRiver Flood WarningEAXAtchison, Leavenworth52 hr
Aug 20, 1:21 AM CDTSevere Thunderstorm WarningEAXClay, Clinton24 min
Aug 20, 1:31 AM CDTAreal Flood AdvisoryEAXClay, Platte5 hr
Aug 20, 2:27 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Ray48 min
Aug 20, 3:04 AM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson, Lafayette, Pettis and 2 more41 min
Aug 20, 3:33 AM CDTSpecial Weather StatementEAXHenry, Johnson, Lafayette, Pettis57 min
Aug 20, 4:20 AM CDTSpecial Weather StatementEAXCooper40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.